Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

acupuncture question...

BarbF01BBarbF01 Posts: 124
edited 06/11/2012 - 8:47 AM in Alternative Treatments
Ive had about 4 treaments w/ my acupunturist to date. Although, I did notice, that with these last 2 sessions I was left with bruises (once in my legs, and now on my arms). I see her this upcoming week, but was wondering what may be causing them (in the time being). I did just up my dose of Lyrica from 25 mg 2 times day to 50mg 2 times/day.


  • If you are bruising from acupuncture and having skin issues with your feet suddenly (as referenced in your other thread), I would recommend seeing your doc. I have had a lot of acupuncture and the only time I bruised was when I rolled my arm over and flipped the needle under.

  • Barb

    It is unusual to bruise from acupuncture. I have had many treatments (first month 4 times a week, then twice a week for 2 more months) and don't remember ever having a bruising problem.
    It is important that you have a highly skilled and experienced acupuncturist AND one who is a Doctor of Chinese Medicine.
    Hope you find out what is causing this-
    take care
  • Ive had acupunture w/ this person before (and looked into her background and know that she is higly qualified), but this is the 1st time that Ive had such bruising! Im wondering if it is due to my change in meds?? They just upped my lyrica, but on the info. that comes w/ the med from the pharm. didnt mention this as a side effect. I have plans to call my Dr on Monday to dicsuss this...
  • dilaurodilauro ConnecticutPosts: 9,832
    I have had over 50 sessions of acupuncture on different parts of my spinal area.
    These were all done by my physiatrist, who is 100% trained and qualified to do these treatments.

    I do know that in the State of Connecticut is is so easy to hang a sign on your door indicating that you give acupuncture treatments. Considering this, there is a wide range of individuals who can administer acupuncture and with that range can come some that perhaps shouldn't be doing it.

    Since you did a check on this person and they came recommended, lets hope her qualifications were high.

    I can not see how changes to your medications would result in bruising from your acupuncture treatments.

    I think you should talk this over with the person who gave them to see what they think about it all
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Have you started taking any supplements? Something like fish oil will thin the blood and lead to easy bruising.
  • myjade_84mmyjade_84 Posts: 23
    edited 06/23/2013 - 10:05 PM
    The change of your meds' dosage is the culprit and not the acupuncture. I also had acupuncture before but it never gave me bruises. But i don't want to try it again and experience pain and that tingling sensation all over my body.
Sign In or Register to comment.